Tuberc Respir Dis Search

CLOSE


Tuberc Respir Dis > Volume 65(2); 2008 > Article
Tuberculosis and Respiratory Diseases 2008;65(2):116-120.
DOI: https://doi.org/10.4046/trd.2008.65.2.116    Published online August 1, 2008.
A Case of Henoch-Shonlein Purpura Caused by Rifampin.
Hye Ryun Kim, , Byung Hoon Park, , Ji Young Son, , Ji Ye Jung, , Jung Ryun Ahn, , Yoon Suk Jung, , Ju Eun Lim, , Ju Won Jung, , Ji Ae Moon, , Min Kwang Byun, , Young Sam Kim, , Se Kyu Kim, , Joon Chang, , Kwang Kil Lee, , Moo Suk Park,
1Department of Internal Medicine, Yonsei University College of Medicine, Seoul, Korea. pms70@yuhs.ac
2Department of Pathology, Yonsei University College of Medicine, Seoul, Korea.
3The Institute of Chest Diseases, Yonsei University College of Medicine, Seoul, Korea.
Abstract
Rifampin is one of the first line drugs for treating tuberculosis, but it might be associated with serious adverse effects, including renal failure. We report here on a case of a 57-year-old patient who developed Henoch-Shonlein purpura during antituberculosis therapy that included rifampin. The patient converted to negative on the AFB smear for tuberculosis two weeks after the initial administration of antituberculosis medication. After treatment for 60 days, this patient was diagnosed with Henoch-Shonlein purpura by the purpura lesion on the lower legs, the leukocytoclastic vasculitis, the renal impairment and the pathological examination. After stopping rifampin, the skin lesions disappeared in about 10 days and his renal function gradually improved. This case study showed that Henoch-Schonlein purpura can be caused by rifampin during antituberculosis therapy and we recommend that the use of rifampin should be restrained when clinical symptoms of Henoch-Shonlein purpura are observed.
Key Words: Acute renal failure, Henoch-Shonlein purpura, Rifampin, Tuberoculosis


ABOUT
ARTICLE & TOPICS
Article category

Browse all articles >

Topics

Browse all articles >

BROWSE ARTICLES
FOR CONTRIBUTORS
Editorial Office
101-605, 58, Banpo-daero, Seocho-gu (Seocho-dong, Seocho Art-Xi), Seoul 06652, Korea
Tel: +82-2-575-3825, +82-2-576-5347    Fax: +82-2-572-6683    E-mail: katrdsubmit@lungkorea.org                

Copyright © 2020 by The Korean Academy of Tuberculosis and Respiratory Diseases. All rights reserved.

Developed in M2community

Close layer
prev next